Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 19, NWS North Platte, NE

June 16, 2025Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this tornado warning at Jun 16, 2025, 7:57 PM CDT for Hayes County, Lincoln County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2025, 7:57 PM CDT (00:57 UTC)
Expired
Jun 16, 2025, 8:45 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Tornado
Observed
Hail
1.5 in

Counties Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:11 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3202 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.0
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted.

551 
WFUS53 KLBF 170057
TORLBF
NEC085-111-170200-
/O.NEW.KLBF.TO.W.0019.250617T0057Z-250617T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
757 PM CDT Mon Jun 16 2025

The National Weather Service in North Platte has issued a

* Tornado Warning for...
  South central Lincoln County in southwestern Nebraska...
  Northeastern Hayes County in southwestern Nebraska...

* Until 900 PM CDT.

* At 756 PM CDT, a confirmed tornado was located 3 miles southeast 
  of Dickens, or 19 miles north of Hayes Center, and is nearly 
  stationary.

  HAZARD...Damaging tornado and ping pong ball size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  south central Lincoln and northeastern Hayes Counties, including
  the following locations... Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4089 10099 4083 10077 4065 10082 4072 10113
TIME...MOT...LOC 0056Z 022DEG 4KT 4079 10093 

TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN

$$

BUTTLER
2 follow-up statements
181 
WWUS53 KLBF 170116 RRA
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
816 PM CDT Mon Jun 16 2025

NEC085-111-170200-
/O.CON.KLBF.TO.W.0019.000000T0000Z-250617T0200Z/
Lincoln NE-Hayes NE-
816 PM CDT Mon Jun 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL LINCOLN AND NORTHEASTERN HAYES COUNTIES...

At 816 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Dickens, or 14 miles northeast of
Hayes Center, moving south at 15 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Dickens and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4089 10099 4083 10077 4065 10082 4072 10113
TIME...MOT...LOC 0116Z 013DEG 14KT 4070 10091 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BUTTLER
809 
WWUS53 KLBF 170145
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
845 PM CDT Mon Jun 16 2025

NEC085-111-170152-
/O.CAN.KLBF.TO.W.0019.000000T0000Z-250617T0200Z/
Lincoln NE-Hayes NE-
845 PM CDT Mon Jun 16 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL LINCOLN AND FAR NORTHEASTERN
HAYES COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However, small hail is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

Remember, a Tornado Warning still remains in effect for Hayes County 
until 915 PM CDT. 

LAT...LON 4089 10099 4083 10077 4065 10082 4072 10113
TIME...MOT...LOC 0141Z 022DEG 4KT 4067 10092 

$$

BUTTLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:32 PM CDT, 1 hour 25 minutes earlier. Its key messages:

  • Severe potential and locally heavy rainfall today and Tuesday is the main concern in the near term.
  • Heat becomes a concern by the of the week, especially Friday through Sunday when highs in the 90s to lower 100s are expected.
Area forecast discussion, Jun 16, 6:32 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
632 PM CDT Mon Jun 16 2025

.KEY MESSAGES...

- Severe potential and locally heavy rainfall today and Tuesday
  is the main concern in the near term.

- Heat becomes a concern by the of the week, especially Friday
  through Sunday when highs in the 90s to lower 100s are
  expected.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 223 PM CDT Mon Jun 16 2025

Scattered supercell thunderstorm development is expected late this
afternoon along/near stalled front located across central into
southwest Nebraska. Strong to extreme surface based CAPE has
developed near this boundary due to the combination of steepening
mid-level lapse rates and moisture/dew points pooling near the
boundary. CAPE values are exceeding 4000 J/KG in this moist/warm
environment. Deep layer shear is more than adequate to sustain
updraft organization once any capping can be overcome. As surface
low pressure continues to deepen across northeast Colorado late this
afternoon into the evening, low-level flow should remain backed to
the southeast. This could locally enhance the tornado threat with
any storm near or on the boundary. In addition, the large CAPE, steep
mid-level lapse rates, and overall deep shear will be supportive of
large to very large hail.

Other thunderstorms will organize across the Panhandle within
favorable upslope environment late this afternoon. These will
quickly organize and surge eastward along and just north of the
above mentioned stalled boundary. Very strong winds may accompany
this line (with gusts of 75 mph possible). Will have to watch for
any interaction with the cells that develop ahead of this line near
the boundary late this afternoon/early this evening.

Also of concern will be the potential for heavy rainfall tonight. This
would most likely occur with any slow moving supercell development
along the boundary late this afternoon and early evening.

More rainfall and storms are possible Tuesday as another shortwave
crosses the area. The severe weather threat is more uncertain
compared to today. Abundant cloud cover with the stationary front
located to our south in Kansas may keep the better focus for severe
to the south. However, if enough recovery occurs could then another
round of stronger storms moving southeastward across the area off
the high plains will be possible.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 223 PM CDT Mon Jun 16 2025

Heights will rise as ridging aloft builds across the western CONUS
Wednesday through the week. This upper level ridging will translate
eastward across the region Thursday through Sunday. This will likely
bring an end to the severe weather/convection threat but increase
the heat threat. Temperatures and heat indicies reach near advisory
levels (>100 degrees) Friday and Saturday across portions of the
area. The ridge appears to begin to break down the first of next
week. Overall looks to be a brief period of hot weather...as
temperatures should cool some next week with the break down in the
ridge.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 635 PM CDT Mon Jun 16 2025

Widespread thunderstorm development is expected this evening,
and these storms will persist into tonight. Inside
thunderstorms, brief MVFR visibilities and gusty, erratic winds
are expected. Outside of thunderstorms, VFR conditions are
expected to prevail into tonight.

By early tomorrow morning, stratus development is expected in
the wake of thunderstorms, with MVFR CIGs overspreading western
and southwest Nebraska. This will persist into early tomorrow
afternoon.

Winds remain east-northeast outside of thunderstorms through
tomorrow evening, at around 10 to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Brown
Hazardous weather outlook, Jun 16, 3:36 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
336 PM CDT Mon Jun 16 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
336 PM CDT Mon Jun 16 2025 /236 PM MDT Mon Jun 16 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Late this afteroon and tonight.

Scattered strong to severe thunderstorms are likely to develop along
a stalled frontal boundary late this afternoon into the evening.
The main concerns will be very large hail up to tennis ball size,
damaging wind gusts, and a tornado or two. Locally heavy rain will
be possible but widespread flooding is not expected. The area for
development appears to favor portions of the southern Sandhills,
central and into southwest Nebraska.

Additional thunderstorms are expected to roll in across the
Panhandle into western and southwest Nebraska this evening. Strong,
damaging winds to 75 mph and large hail will be the main threat with
these storms.

The combination of afternoon high temperatures in the low to middle
90s and muggy conditions will push heat index values into the upper
90s for southwest through central Nebraska.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to widespread thunderstorms are likely to move in from the
west as early as late afternoon Tuesday but more likely during the
evening hours. Storms may become strong to severe with damaging
winds and heavy rain the main concerns but isolated large hail
possible as well. The heavy rain potential will likely continue
through much of the evening into early Wednesday morning. A few
locations could see rainfall amounts approaching 2" by Wednesday
morning.

Temperatures climb by late week as afternoon highs reach the upper
90s to lower 100s for both Friday and Saturday. Combined with the
humidity, heat indices are forecast to reach the triple digits for
portions of the southwest through central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Taylor

In the hours before

Special weather statement, Jun 16, 5:36 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
536 PM CDT Mon Jun 16 2025

NEZ010-162315-
Holt NE-
536 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 615 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ewing, or 14 miles west of Neligh, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ewing and Knievels Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.

&&

LAT...LON 4209 9854 4230 9855 4232 9830 4208 9830
TIME...MOT...LOC 2236Z 273DEG 25KT 4220 9830

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 16, 6:46 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
646 PM CDT Mon Jun 16 2025

NEZ010-029-170030-
Wheeler NE-Holt NE-
646 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 730 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Clearwater, or 15 miles west of Neligh, moving
southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Knievels Corner, Cumminsville, and Four Corners.

This includes Highway 281 between mile markers 149 and 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.

&&

LAT...LON 4200 9858 4225 9840 4220 9830 4204 9829
      4187 9830
TIME...MOT...LOC 2346Z 299DEG 27KT 4206 9832

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 16, 7:14 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
714 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Tornado          6 E Dickens             40.84N 100.88W
06/16/2025                   Lincoln            NE   Storm Chaser

            Multiple reports over phone and social media
            of Tornado on the ground.

&&
Local storm report, Jun 16, 7:30 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
730 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Hail             5 E Dickens             40.84N 100.90W
06/16/2025  E2.50 Inch       Lincoln            NE   Storm Chaser

&&

Brown

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:08 PM CDTTornado Warning Tornado observedLBFLincoln52 min
Jun 16, 7:43 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln62 min
Jun 16, 8:04 PM CDTSevere Thunderstorm WarningLBFCuster41 min
Jun 16, 8:27 PM CDTTornado WarningLBFHayes48 min
Jun 16, 8:45 PM CDTSpecial Weather StatementLBFCuster45 min
Jun 16, 9:14 PM CDTSevere Thunderstorm WarningLBFCuster46 min
Jun 16, 9:15 PM CDTTornado WarningLBFHayes23 min
Jun 16, 9:21 PM CDTSevere Thunderstorm WarningLBFLincoln39 min
Jun 16, 9:39 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
Jun 16, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes18 min
Jun 16, 9:51 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson39 min
Jun 16, 10:04 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln41 min
Jun 16, 10:12 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln48 min
Jun 16, 10:16 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Jun 16, 10:29 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln31 min
Jun 16, 11:08 PM CDTSpecial Weather StatementLBFLogan52 min
Jun 16, 11:32 PM CDTSpecial Weather StatementLBFMcPherson58 min
Jun 17, 12:19 AM CDTSpecial Weather StatementLBFGarfield, Loup56 min
Jun 17, 1:24 AM CDTSpecial Weather StatementLBFLincoln66 min
Jun 17, 1:33 AM CDTSevere Thunderstorm WarningLBFLincoln, Perkins42 min
Jun 17, 2:52 AM CDTSpecial Weather StatementLBFGarden, Grant38 min
Jun 17, 3:23 AM CDTSevere Thunderstorm WarningLBFGarden52 min
Jun 17, 12:57 PM CDTSpecial Weather StatementLBFWheeler48 min
Jun 17, 2:44 PM CDTSpecial Weather StatementLBFRock61 min
Jun 17, 3:22 PM CDTSpecial Weather StatementLBFGarfield53 min
Jun 17, 4:32 PM CDTRiver Flood AdvisoryLBFLincoln3 days
Jun 17, 4:59 PM CDTSpecial Weather StatementLBFMcPherson61 min
Jun 17, 5:10 PM CDTSevere Thunderstorm WarningLBFPerkins38 min
Jun 17, 5:43 PM CDTSpecial Weather StatementLBFMcPherson47 min
Jun 17, 5:54 PM CDTSpecial Weather StatementLBFCherry51 min
Jun 17, 6:00 PM CDTSevere Thunderstorm WarningLBFMcPherson60 min
Jun 17, 6:37 PM CDTSpecial Weather StatementLBFHayes38 min
Jun 17, 6:53 PM CDTSpecial Weather StatementLBFCherry52 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.